MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-060-402
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Reaction (2414)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cormatrix ecm for pericardial closure product was not returned to aziyo for investigation.Manufacturing review of the device history record for the reported lot shows that all units were quality released having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during production and final packaging.Oem supplier reviewed the sub-lots associated with the reported lot and provided specific disposition details of non-conformances.Oem supplier stated that, "based upon the review results, the non-conformances had no impact on the reported issue." the ifu instructions for the pericardial closure product that was provided with the product (part number 20461) under the section labeled "potential complications" - allergic reaction and infection are listed.Per conversation with facility, the physician likes to use more than one ecm product "for just more pericardium coverage".Since the facility stated that two products were used on the patient, it is unknown at this time how the ecm's were sutured in place or possibly to each other.It is also unknown if the products were stacked on top of each other or their position in relation to the defect.Therefore, two reports to the fda were filed to capture data from both ecm products (reference this report and 3005619880-2018-00007).The exact cause of the reported event cannot be conclusively determined.Multiple attempts to gather additional information from the facility were unsuccessful.Should additional information become available, this report will be updated accordingly.
 
Event or Problem Description
A mitral valve replacement was completed on a (b)(6) male on (b)(6) 2017 with use of ecm patches that was soaked in saline (soak time unknown).It was reported that the patient developed a cough approximately a week after the procedure.In (b)(6) 2017 (specific date unknown) a thoracentesis was completed and fluid was removed from chest area.On (b)(6) 2017 a chamberlain procedure was completed and it was reported that approximately 2/3 of the patch was removed (specific details are unknown).It was reported that the pocket of fluid was not a hematoma but rather turbid fluid with no infection present (based from hospital pathology).

Brand Name
CORMATRIX ECM FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7562042
Report Number3005619880-2018-00006
Device Sequence Number177412
Product Code DXZ
UDI-Device Identifier00859389005010
UDI-Public00859389005010
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberCMCV-060-402
Device Lot NumberM17B1034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR